Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: bromocriptine Nohope

Posted by Questionmark on July 21, 2004, at 20:26:39

In reply to Re: bromocriptine Questionmark, posted by Nohope on July 17, 2004, at 18:27:32

> Hi Questionmark,
>
> I get some form of sexual dysfunction from just about every medication, but one was very different from the rest - reboxetine. With reboxetine, my libido soared and physical sensation was fantastic, but it induced terrible *premature* ejaculation. In effect, it produced the opposite of anorgasmia and might be a useful adjunct for you. I am not the only one this has happened to; if you search the net enough you will find similar reports. Normal dose for depression is 8mg/day, but as an adjunct I would start at 2mg/day. BTW, I have no idea of its compatibility with MAOIs which is obviously an important consideration.
> I have tried the dopamine agonists before (including Bromocriptine). They did nothing but give me brain fog, fatigue and induce panic attacks, all for no benefit.
>
> Nohope

Thanks so much for your comments. i imagine i'll probably have very similar experience(s) with dopamine agonists (bromocriptine) to your own. Amantadine (Symmetrel) basically had that effect on me (though w/out panic attacks).
But yeah, if reboxetine (well, it would have to be atomoxetine/Strattera, since reboxetine is not available here in the U.S.) would affect me as it did you, it sounds like it would be excellent for my orgasmic and libido problems. i did not know that it had the tendency to produce those effects. Also, a NRI is fine to take with an MAOI, if used cautiously and at a low enough dose. In fact, they are helpful in preventing tyramine-induced hypertensive reactions (since tyramine is taken into noradrenergic neurons via the norepinephrine reuptake pump, which NRIs such as reboxetine and Strattera, of course, block).
One side effect that i would be concerned about, however-- that i think i remember people on Strattera complaining about-- is erectile difficulties. Needless to say, that would obviously not be worth it. Did you have problems with this on reboxetine, if you don't mind saying?
Also, if you don't mind taking the time, could you tell me how long you were on reboxetine and some of the other effects (esp. side effects) it had on you? And also, what are your diagnoses/ psychiatric "problems"?
Thanks again. i really appreciate it.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Questionmark thread:365206
URL: http://www.dr-bob.org/babble/20040719/msgs/368769.html